MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT; PLATE, FIXATION, BONE
Model Number 02.124.415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Malunion of Bone (4529)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: jdp, hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Lot # provided is not a valid lot number for this device, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that there was no damage or defects with the 4.5 va-lcp crvd cond pl/14 hole/301/lft.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 4.5 va-lcp crvd cond pl/14 hole/301/lft was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 the patient had mal-union, non-union distal femur plating and revision surgery.The patient had removal of plate, va condylar, left and qty 4 screw 5.0 mm, va locking (qty x1 broken head, all fragments removed), qty 3 4.5mm cortex screw, qty 1 3.5mm cortex screw, qty 3 2.7 mm cortex screws.No additional information was reported.This report is for a 4.5mm va-lcp curved condylar plate/14 hole/301mm/left.This is report 1 of 12 for (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/14 HOLE/301MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15880473
Report Number8030965-2022-10366
Device Sequence Number11395955
Product Code HRS
UDI-Device Identifier10886982042910
UDI-Public(01)10886982042910
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K083025
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.415
Device Catalogue Number02.124.415
Device Lot Number89778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: 2.7 MM CORTEX; UNK - SCREWS: 3.5 MM CORTEX; UNK - SCREWS: 4.5 MM CORTEX; UNK - SCREWS: VA LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale